Jump to content

Menu

Has anyone gotten hives from Pfizer (or other) vaccine?


Recommended Posts

I had second shot on Tuesday. Today I have a case of hives. I was in bed all day yesterday, but no hives. I have some pain reliever that’s coated with bright red color, and they give me hives. Also, a shampoo ingredient will do it. I’m sure it’s the vaccine. It must be one of the ingredients. I’m going to take a Claritin.

I can’t remember reading anywhere here about anyone having hives from the vax.

Link to post
Share on other sites

I get a hive-y rash on my stomach when I get viruses like colds or stomach bugs. With my 2nd vaccine, I got the same rash. It must be something to do with stimulating my immune system.

 

Hope your hives go away soon!

  • Like 1
Link to post
Share on other sites

Yes, but I have Hashimoto’s and hives are usually the first sign of a flare for me, so I wasn’t terribly surprised. They went down after a couple of days. I took my usual protocol starting 24 hours after the shot-according to my immunologist, it shouldn’t hurt at that point. What I am recommended to do initially is Zyrtec, famitodine (not as good as ranitidine was, but hopefully won’t cause cancer), and Benadryl at night. It took about 3 days to go down.

  • Like 1
  • Thanks 1
Link to post
Share on other sites

Dd(27) had hives all over about 4-6 hours after her 1st Pfizer dose. Benadryl for 24 hrs worked for her. She does get hives from some foods. Her second shot is this weekend. She will wait 30 minutes after this one to leave the pharmacy and her doctor wants her to take benadryl after 4 hours, hives or not.

  • Like 1
Link to post
Share on other sites

My son got hives from his first Pfizer. No hives for him with the second.

He takes Zyrtec regularly and, with both doses, he waited 30 minutes with his epi pens. 

(He's an allergic type/has also had food related hives). 

Edited by sbgrace
  • Like 1
Link to post
Share on other sites

I had the first dose of Pfizer on Tuesday, too.  I didn’t have hives, but I’ve had hives after a flu shot before. Cleared up with some Benadryl, but the doctor told me not to get flu shots (unless there was some kind of virulent new Spanish flu type flu season, in which case we migh revisit the idea). So I would talk to your doctor about it before you get the second shot, just in case.

  • Like 1
Link to post
Share on other sites

I had a red rash on my arm at the injection site with the first dose (Moderna), and about a week or two later, red, itchy spots on my face. Not right away, but soon enough that I felt it was maybe related. I looked it up, and it was a thing (If you look up "Hives+Pfizer" you will probably find similar stuff, or if you have the patient info listing the possible side effects; it was also in the list of questions on the Vsafe when I registered for that and filled it out). 

So, yes, probably from the vaccine, and probably will go away.  (the 2nd dose, I did not have a reaction like that).

  • Like 1
Link to post
Share on other sites

I had a rash on my fingers on the side that was vaccinated.  But my longcovid journey has included hives, rashes, eczema... I took some Benadryl and didn’t worry about it.  Didn’t happen with the second Pfizer shot. 

  • Like 2
Link to post
Share on other sites
On 4/29/2021 at 10:29 AM, Indigo Blue said:

I had second shot on Tuesday. Today I have a case of hives. I was in bed all day yesterday, but no hives. I have some pain reliever that’s coated with bright red color, and they give me hives. Also, a shampoo ingredient will do it. I’m sure it’s the vaccine. It must be one of the ingredients. I’m going to take a Claritin.

I can’t remember reading anywhere here about anyone having hives from the vax.

You know, I want to add. My son did not get hives directly after the shot. It was that night or the next day (I can't recall)..but well after 4 hours. 

I think hives within a few hours of the shot is more serious than those coming later, presumably from the immune system. 

  • Like 1
Link to post
Share on other sites

I developed hives on my chest the day after receiving my first Pfizer shot. The hives are better in the morning but flare up at night. I have had the hives for 5 days now despite taking Benadryl. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...